Numerical methods and programming
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Num. Meth. Prog.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Num. Meth. Prog., 2012, Volume 13, Issue 3, Pages 452–464 (Mi vmp51)  

Вычислительные методы и приложения

Optimal Gaussian approximation in the Ising model

N. B. Melnikova, Yu. A. Romanenkob

a Central Economics and Mathematics Institute, RAS, Moscow
b M. V. Lomonosov Moscow State University, Faculty of Computational Mathematics and Cybernetics

Abstract: The effect of spin fluctuations on the magnetic phase transition in the Ising model is studied. The calculation of basic characteristics is reduced to the integration over configurations of a stochastic (fluctuating) field. To evaluate the integrals, the optimal Gaussian approximation of the fluctuating field is constructed. An explicit expression for the system of nonlinear equations that defines the parameters of the optimal Gaussian approximation at each value of temperature is obtained. It is shown that, for weak interaction of spins, the temperature of the phase transition becomes smaller than that in the mean-field theory, but the phase transition remains second order. With an increase of interaction, the solution becomes nonunique at high temperatures and a jump first-order phase transition is observed.

Keywords: fluctuating-field theory; ferromagnetism; Stratonovich-Hubbard transformation; free energy minimum principle; parameter differentiation method.

Full text: PDF file (243 kB)
UDC: 517.97:51-72:519.677:537.9
Received: 13.08.2012

Citation: N. B. Melnikov, Yu. A. Romanenko, “Optimal Gaussian approximation in the Ising model”, Num. Meth. Prog., 13:3 (2012), 452–464

Citation in format AMSBIB
\Bibitem{MelRom12}
\by N.~B.~Melnikov, Yu. A. Romanenko
\paper Optimal Gaussian approximation in the Ising model
\jour Num. Meth. Prog.
\yr 2012
\vol 13
\issue 3
\pages 452--464
\mathnet{http://mi.mathnet.ru/vmp51}


Linking options:
  • http://mi.mathnet.ru/eng/vmp51
  • http://mi.mathnet.ru/eng/vmp/v13/i3/p452

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Numerical methods and programming
    Number of views:
    This page:97
    Full text:65

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022